I originally posted this question in the "Abuse" community and now realize that was wrong place to post it so I am re-posting here as I do not see a way to delete or change/expand the communities. At any rate, thank you for taking the time to read this.
I have talked with only one of my friends about this and I need somewhere to turn for answers or even support.
I've been dating this wonderful man for about 7 months. We have known each other for six years and have both struggled with opiate addiction in the past. We are both sober from illegal drugs now. I take prescribed benzodiazepines, an anti-depressant and Suboxone to help with my opioid cravings. He does not take anything except Benadryl...It started when he was in the hospital for a long period of time due to an infection. They were giving it to him there IV and ultimately in pill form. His first hospitalization was in 2013. He was in and out of the hospital for awhile but has been out and recovered for almost 2 years.
The issue is, he still takes Benadryl-and not for allergies or once in a while to help get to sleep. He takes it every day-like first thing in the morning. I'm not sure of the highest dose he's taken but I know he has taken at least tweny five 25 mg pills at one time. He goes through a 100 ct. bottle of 25 mg pills in 3-4 days, sometimes more and sometimes less.
I'm writing this tonight because I am scared. I had never seen him so messed up as I did tonight. He claimed to have only taken 5 pills (125 mg) but I don't know how many he actually took. At first today, he was kinda surly towards me. Then he took a shower, after that he was really nice. We went to the store and then when we got home, we sat down to watch TV. He couldn't even operate his television. I think he started hallucinating in some capacity. We would start to have a conversation and he would say something completely unrelated. He was also "nodding". His parents think he just takes it at night to sleep but I know he takes more than that. I am scared obviously of the short-term effects but more-so the long term ones. I know there aren't many studies done on very high doses and I know he won't go to a doctor or even admit this to anyone else.
This has happened 2 other times but it was in combination with dramamine...It was really scary, he was driving erratically, running red lights, just really scaring me. He's been downstairs in the bathroom now for about 45 minutes. I record some of the things that happen on my phone so he can watch them the next day or whenever he is coherent. He's so smart, has college degrees, a full time job and is just a wonderful person. But I'm terrified of what the future holds.
I'm going to keep this short because I think I've made my basic point. He says he wants to taper down but I really never know how much he's actually taking. Has anyone else been dependent/addicted to benadryl at high, frequent doses? I'm just really scared and sad right now. It's not just the behavior, I am seriously concerned for his health. I love this man with all my heart. Any advice is appreciated. Thank you!
**I'm going to add something to this since I now have it in the correct community.**
When we were at the store tonight, I was standing by him as he opened his wallet and inside were 2 of the benzodiazepine pills I take. A few months ago, I had asked him to take some out of my bottle sometimes for when I run low at the end of the month so I can have a few extra. However, I ran low in December and he never told me he'd taken 2 out to save for me..I have seen him on other drugs mixed with benadryl and I believe him when he says he was saving them for me(although your wallet is about the dumbest place to carry around someone else's prescriptions). He says he doesn't remember putting them in there and originally they were in a container in his dresser. I believe him-because when he's on benzos and benadryl he's WAY WORSE. But I had to wonder...I love him so, so, SO much and it breaks my heart when he's all effed up like this. I'm not judging, I've been an addict for 12+ years but I just need to know others experiences, with either a loved one or your own experience with benadryl. Low-dose, high-dose, frequent, infrequent. Anything would help at this point. Thank you so much.